What does dark urine when on Butrans Patch indicate?

default
Posted on Mon, 15 Jun 2015 in General Health
Question: Dark urine one time upon waking up and small amount of urine. The rest of the day is ok. Seems to have starte d when butrans patch started
doctor
Answered by Dr. Albana Sejdini 1 hour later
Brief Answer:
Possible butrans patch side effects;stop using it for some days&see changes

Detailed Answer:
Hi,

I understand your concerns.

1. Dark urine upon waking up is indicating for a more concentrated urine. This is normally happening in everyone especially if you urinate only in the morning (upon waking) and do not visit bathroom during nighttime.

2. If you notice such changes in your urine color only recently, after using butrans patch, then, we can take this as possible side effect of butrans patch.

Please bare in mind that butrans patch is an opioid analgesic, and I believe your doctor prescribed to you due to any chronic pain you might have been experienced recently.

As per any other medication, butrans patch comes with its own side effects including darkened urine.

I advise to discuss this possible side effect with the doctor who prescribed to you.
If I was your caring doctor would advise to stop using it for some time and see if the urine color in the morning will get normal again. If not, then, it might be due to highly concentrated urine.

For the moment, I advise to increase water intake and observe for other health problems.

Hope it was of help!
Dr.Albana
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Albana Sejdini

General & Family Physician

Practicing since :2006

Answered : 6663 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Opioid analgesic

doctor1 MD

Person has low hemoglobin , possibly from bowel cancer , does not want treatment ie blood transfusion or more testing. Has been given hydromorphone...

doctor1 MD

Husband is in pain with what looks like Gout . Have used all the usual at home remedies . Can't get an appointment with Doctor.

doctor1 MD

Are Xanax and vicoprofrin in the same class of drugs? For ex, are they both considered a class 2, also I was told they are both controlled...

doctor1 MD

l2-l3 disc reveals mild posterior bulge indenting thecal sac . L4-l5 disc reveals right paracentral and right foraminal protrusion indenting right...

Get personalised answers from verified doctor in minutes across 80+ specialties

130 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2